Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Discrete absorbing boundary conditions for Schrödinger-type equations. Practical implementation

Authors: Isaías Alonso-Mallo and Nuria Reguera
Journal: Math. Comp. 73 (2004), 127-142
MSC (2000): Primary 65M12, 65M20; Secondary 65M99
Published electronically: June 6, 2003
MathSciNet review: 2034113
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, some absorbing boundary conditions for Schrödinger-type equations have been studied by Fevens, Jiang and Alonso-Mallo, and Reguera. These conditions make it possible to obtain a very high absorption at the boundary avoiding the nonlocality of transparent boundary conditions. However, the implementations used in the literature, where the boundary condition is chosen in a manual way in accordance with the solution or fixed independently of the solution, are not practical because of the small absorption. In this paper, a new practical adaptive implementation is developed that allows us to obtain automatically a very high absorption.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M12, 65M20, 65M99

Retrieve articles in all journals with MSC (2000): 65M12, 65M20, 65M99

Additional Information

Isaías Alonso-Mallo
Affiliation: Departamento de Matemática Aplicada y Computación, Universidad de Valladolid, Valladolid, Spain

Nuria Reguera
Affiliation: Departamento de Matemáticas y Computación, Universidad de Burgos, Burgos, Spain

Keywords: Schrödinger equation, transparent boundary conditions, absorbing boundary conditions
Received by editor(s): November 20, 2001
Received by editor(s) in revised form: May 7, 2002
Published electronically: June 6, 2003
Additional Notes: The authors have obtained financial support from MCYT BFM 2001-2013 and JCYL VA025/01
Article copyright: © Copyright 2003 American Mathematical Society